MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Codes Fluid/Blood Leak (1250); Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (b)(6) was implanted in a female patient due to congenital hydrocephalus via ventriculoatrial shunt on (b)(6) 2023, with a set pressure of 160mmh²o.The patient was discharged from the hospital in late january.During the outpatient visit in early february, it was confirmed that hydrocephalus was progressing and cerebrospinal fluid (csf) was leaking from surgical wound.An attempt was made to change the pressure of the valve using a high power magnet however, the hakim programmer failed.There was a suspicion of obstruction therefore, the valve, peritoneal catheter, and ventricular catheter were removed on (b)(6) 2024.When extracting, the surgeon noticed the damage in silicone housing of the valve.The patient is on external drainage.She had fever with antibiotic treatment.The patient is on follow-up and v-a shunt will be performed after 2 to 3 weeks.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot 7274169, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 160 mmh2o.The valve was visually inspected, a tear/cut in the silicone housing was noted along the siphon guard and over the valve casing.The valve was hydrated.The valve failed the test for programming.Flush, leak, reflux and siphon guard tests could not be performed as the siphon guard was damaged.The pressure test could not be performed as the device could not be programed.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris were found on the ruby ball, on the seat of the ruby ball and motor.A visual control magnetizing engines was performed; a normal polarization was noted.Root cause analysis - the possible root cause for the issue reported by the customer, is due to biological debris and protein build up interfering with the valve in view of the biological debris found during the investigation.The root cause for the ¿siphon guard damaged¿ due a sharp or pointed object coming into contact with the valve or atypical handling, as noted in the surgical procedure precautions section in instructions for use (ifu), silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18743588
Report Number3013886523-2024-00043
Device Sequence Number6380303
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)280630(10)7274169
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823162
Device Lot Number7274169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale